MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LENS 4K CCU WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LENS 4K CCU WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72205059
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during use in a shoulder surgery, the image on the "lens 4k camera control unit" disappeared.The fan was working, no led lights on.I turned it off, and started it again.Smith and nephew logo appeared on the screen (only the smith and nephew logo on black screen), noting else happened.I restarted it again, checked the camera connection, it worked and then after about 10 minutes the same thing happened again.After that the surgeons decided to cancel the surgery.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed and no deficiencies were observed.The reported malfunction was not observed during functional evaluation.The device was powered for 1-hour and no reset of power, image display or wi-fi was observed.The device was also tested at 230vac, and the reported malfunction was not observed.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event potentially include a mismatched or damp light cable resulting in a light engine thermostat failure, or other component issue.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.No containment or corrective actions are recommended at this time.

Brand Name
LENS 4K CCU WIFI VERSION
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key12242129
Report Number1643264-2021-02231
Device Sequence Number19824004
Product Code GCJ
UDI-Device Identifier00885556720844
UDI-Public00885556720844
Combination Product (Y/N)N
PMA/510(K) Number
K191177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205059
Device Catalogue Number72205059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1